Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 45, NWS Nashville, TN

April 1, 20089 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Apr 1, 2008, 12:10 AM CDT for 9 counties in Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 1, 2008, 12:10 AM CDT (05:10 UTC)
Expired
Apr 1, 2008, 12:45 AM CDT
In force
35 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Cheatham County, TN, Davidson County, TN, Dickson County, TN, Hickman County, TN, Humphreys County, TN, Lewis County, TN, Maury County, TN, Perry County, TN, Williamson County, TN

The radar

The Nashville radar (KOHX), 67 km from the middle of the area, began a volume at 05:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 5.2 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2008-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2008-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 232 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1488 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
232 m²/s²
0-3 km storm-relative helicity
301 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 010512
SVROHX
TNC021-037-043-081-085-101-119-135-187-010545-
/O.NEW.KOHX.SV.W.0045.080401T0510Z-080401T0545Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1210 AM CDT TUE APR 1 2008

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CHEATHAM COUNTY IN TENNESSEE...
  SOUTHWESTERN DAVIDSON COUNTY IN TENNESSEE...
  SOUTHERN DICKSON COUNTY IN TENNESSEE...
  THIS INCLUDES THE CITY OF DICKSON...
  HICKMAN COUNTY IN TENNESSEE...
  THIS INCLUDES THE CITY OF CENTERVILLE...
  EXTREME EAST CENTRAL HUMPHREYS COUNTY IN TENNESSEE...
  NORTHERN LEWIS COUNTY IN TENNESSEE...
  NORTHWESTERN MAURY COUNTY IN TENNESSEE...
  EAST CENTRAL PERRY COUNTY IN TENNESSEE...
  WESTERN WILLIAMSON COUNTY IN TENNESSEE...

* UNTIL 1245 AM CDT

* AT 1208 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM DICKSON TO 17 MILES SOUTHWEST OF CENTERVILLE...MOVING EAST   
  AT 51 MPH. A GUST OF 54 MPH WAS REPORTED WITH THESE STORMS WEST OF 
  CENTERVILLE

* SEVERE THUNDERSTORMS WILL BE NEAR...
  BURNS BY 1215 AM CDT...
  WHITE BLUFF AND CENTERVILLE BY 1220 AM CDT...
  KINGSTON SPRINGS...PEGRAM AND FAIRVIEW BY 1230 AM CDT...
  FAIRVIEW BY 1235 AM CDT...
  BELLE MEADE AND FOREST HILLS BY 1245 AM CDT...

THESE ARE DANGEROUS STORMS. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3616 8675 3556 8714 3556 8784 3616 8746
TIME...MOT...LOC 0510Z 270DEG 44KT 3608 8739 3564 8767

$$

JLM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 9:09 PM CDT, 3 hours 1 minute earlier.

Area forecast discussion, Mar 31, 9:09 PM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
909 PM CDT MON MAR 31 2008

.DISCUSSION...
COLD FRONT AND ASSOCIATED PRECIPITATION AHEAD OF THE FRONT ARE PROGRESSING
EWD THROUGH THE MIDDLE MISSISSIPPI VALLEY. THE CONVECTIVE LINE
EXTENDS FROM EVANSVILLE INDIANA TO JONESBORO ARKANSAS AND APPEARS
TO BE MOVING EWD AT 30-35 MPH. THAT WOULD PUT IT INTO NWRN MIDDLE TENNESSEE
JUST BEFORE MIDNIGHT. LOCAL WRF MODEL INDICATES COLD FRONT WILL LAG
BEHIND AND ENTER STEWART COUNTY AROUND 7 AM.

SELS EXPECTATION FOR THIS LINE IS THAT IT WILL NOT BE SEVERE. HOWEVER...
THERE MAY BE A FEW ISOLATED CELLS THAT WILL APPROACH SEVERE
CRITERIA. HAIL AND STRONG WINDS WILL BE THE GREATEST THREAT.

CURRENT PACKAGE LOOKS FINE AND NO AMENDMENTS ARE ANTICIPATED ATTM.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

JLM
Hazardous weather outlook, Mar 31, 5:38 AM CDT, 18 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
538 AM CDT MON MAR 31 2008

TNZ005>011-022>034-056>066-075-077>080-093>095-011045-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
538 AM CDT MON MAR 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A CHANCE OF SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS THROUGH
TONIGHT. SOME ISOLATED AREAS THAT RECEIVE THE HEAVIER STORMS MAY
RECEIVE NEAR ONE INCH OF RAINFALL TOTALS FOR THE PERIOD. NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A COLD FRONT WILL MOVE THROUGH THE MID STATE TUESDAY AND AGAIN FRIDAY
BRINGING THE MID STATE A CHANCE OF WIDE SPREAD THUNDERSTORM ACTIVITY.
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AND FRIDAY WITH
THE PRIMARY HAZARDS OF STRAIGHT LINE DAMAGING WINDS...PENNY SIZE HAIL
AND LOCALIZE FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE IMPENDING LOCALIZED HEAVY RAIN EVENT...SPOTTERS AND
LOCAL EMERGENCY MANAGEMENT OFFICIALS SHOULD SUBMIT REPORTS OF
FLASH FLOODING DIRECTLY TO THE NATIONAL WEATHER SERVICE ON OUR
WEB SITE BY SELECTING...SUBMIT YOUR STORM REPORT.

31

In the hours before

Special weather statement, Mar 31, 7:07 PM CDT, 5 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
707 PM CDT MON MAR 31 2008

TNZ005>007-022>026-056>060-093>095-010115-
STEWART-MONTGOMERY-ROBERTSON-BENTON-HOUSTON-HUMPHREYS-DICKSON-
CHEATHAM-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-WAYNE-LAWRENCE-
GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
CAMDEN...ERIN...WAVERLY...DICKSON...ASHLAND CITY...
KINGSTON SPRINGS...LINDEN...LOBELVILLE...CENTERVILLE...
HOHENWALD...FRANKLIN...BRENTWOOD...COLUMBIA...WAYNESBORO...
LAWRENCEBURG...PULASKI
707 PM CDT MON MAR 31 2008

...THUNDERSTORMS RUMBLING THROUGH WESTERN TENNESSEE...

NUMEROUS SHOWERS AND THUNDERSTORMS ARE CONTINUING TO MOVE
THROUGH WESTERN TENNESSEE. THIS ACTIVITY AT 7 PM CDT EXTENDED
ABOUT 30 MILES WEST OF THE TENNESSEE RIVER. THE STORMS WILL BE
MOVING EAST AND ALONG THE TENNESSEE RIVER BY 8 PM CDT. THE AIR
MASS OVER WESTERN MIDDLE TENNESSEE HAS BECOME INCREASINGLY
UNSTABLE DURING THE LAST COUPLE OF HOURS. AS THE STORMS ENTER FAR
WESTERN MIDDLE TENNESSEE...ISOLATED SEVERE STORMS MAY DEVELOP WITH
LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREAT.

THE NATIONAL WEATHER SERVICE IN NASHVILLE WILL CONTINUE TO MONITOR
THESE STORMS CLOSELY.

BOYD
Special weather statement, Mar 31, 8:07 PM CDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
807 PM CDT MON MAR 31 2008

TNZ005-022>024-056-093-010315-
STEWART-BENTON-HOUSTON-HUMPHREYS-PERRY-WAYNE-
INCLUDING THE CITIES OF...DOVER...CAMDEN...ERIN...WAVERLY...
LINDEN...LOBELVILLE...WAYNESBORO
807 PM CDT MON MAR 31 2008

...THUNDERSTORMS ARE WEAKENING...

THE AREA OF THUNDERSTORMS IS NOW APPROACHING THE TENNESSEE RIVER
AND HAVE SHOWN SIGNS OF WEAKENING DURING THE LAST HALF HOUR.

HOWEVER...THERE ARE A FEW...NEWLY DEVELOPED STORMS IN NORTHEAST
MISSISSIPPI THAT WE ARE WATCHING CLOSELY.

BOYD
Special weather statement, Mar 31, 9:15 PM CDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
915 PM CDT MON MAR 31 2008

TNZ005-006-022>025-056>058-093-094-010315-
STEWART-MONTGOMERY-BENTON-HOUSTON-HUMPHREYS-DICKSON-PERRY-HICKMAN-
LEWIS-WAYNE-LAWRENCE-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...CAMDEN...ERIN...
WAVERLY...DICKSON...LINDEN...LOBELVILLE...CENTERVILLE...
HOHENWALD...WAYNESBORO...LAWRENCEBURG
915 PM CDT MON MAR 31 2008

...THUNDERSTORMS CONTINUE TO WEAKEN AS THEY MOVE INTO FAR
WESTERN MIDDLE TENNESSEE...

DOPPLER WEATHER RADAR CONTINUES TO SHOW WEAKENING IN THE STORMS
MOVING THROUGH BENTON COUNTY...AND IN STORMS THAT HAVE MOVED INTO
STEWART...HOUSTON AND HUMPHREYS COUNTIES. THE STORMS IN NORTHEAST
MISSISSIPPI HAVE ADVANCED NORTHEAST TO THE PICKWICK DAM AREA
AND HAVE ALSO WEAKENED DURING THE LAST 15 MINUTES.

THE MAIN SQUALL LINE IS BACK IN MISSOURI AND EXTENDS DOWN INTO
CENTRAL ARKANSAS. THE LINE IS EXPECTED TO WEAKEN AS IT NEARS
MIDDLE TENNESSEE LATER TONIGHT. AT THE CURRENT SPEED...IT IS
ESTIMATED THAT THE LINE OF STORMS...WILL BE NEAR THE TENNESSEE
RIVER JUST BEFORE MIDNIGHT...AND INTO THE NASHVILLE AREA AROUND 2
AM CDT.

BOYD
Special weather statement, Mar 31, 10:38 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1038 PM CDT MON MAR 31 2008

TNZ005>007-022>027-056>060-093>095-010545-
STEWART-MONTGOMERY-ROBERTSON-BENTON-HOUSTON-HUMPHREYS-DICKSON-
CHEATHAM-DAVIDSON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-WAYNE-
LAWRENCE-GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
CAMDEN...ERIN...WAVERLY...DICKSON...ASHLAND CITY...
KINGSTON SPRINGS...NASHVILLE...LINDEN...LOBELVILLE...
CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD...COLUMBIA...
WAYNESBORO...LAWRENCEBURG...PULASKI
1038 PM CDT MON MAR 31 2008

...SQUALL LINE MOVING THROUGH WESTERN TENNESSEE...

AT 1030 PM CDT...THE SQUALL LINE EXTENDED FROM 40 MILES NORTH
OF DOVER TENNESSEE...TO NEAR MAYFIELD KENTUCKY...AND THEN SOUTH
TO 15 MILES EAST OF DYERSBURG...AND THEN INTO THE MEMPHIS AREA.

WIND GUSTS TO 60 MPH...ALONG WITH SEVERAL REPORTS OF THREE QUARTER
INCH HAILSTONES HAVE BEEN REPORTED WITH THE SQUALL LINE...AS IT
PASSED THROUGH SOUTHEAST MISSOURI...AND NORTHEAST ARKANSAS
EARLIER THIS EVENING.

AS THE SQUALL LINE MOVES INTO WESTERN MIDDLE TENNESSEE AROUND 1130
PM CDT...AND INTO THE NASHVILLE AREA AROUND 130 AM CDT...IT WILL
ENCOUNTER A LESS FAVORABLE ENVIRONMENT FOR SEVERE WEATHER...BUT
ISOLATED SEVERE STORMS...THAT MAY PRODUCE BRIEF WIND GUSTS TO 60
MPH...AND PENNY SIZE HAIL ARE STILL POSSIBLE WITH ITS PASSAGE
THROUGH MIDDLE TENNESSEE IN THE OVERNIGHT HOURS. ALSO...LOCALLY
HEAVY DOWNPOURS CAN BE EXPECTED.

BOYD

Nearby

Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.